MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ BLUNT FILL NEEDLE; HYPODERMIC SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ LUER-LOK¿ BLUNT FILL NEEDLE; HYPODERMIC SYRINGE WITH NEEDLE
Catalog Number 305064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd¿ luer-lok¿ blunt fill needle that there was moisture on the stopper attached with the plunger.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
It was reported that before use of the bd¿ luer-lok¿ blunt fill needle that there was moisture on the stopper attached with the plunger.There was no report of exposure, serious injury or medical intervention.It was reported that 132 devices were affected.
 
Additional Manufacturer Narrative
Correction: b.5.Describe event or problem: it was reported that before use of the bd¿ luer-lok¿ blunt fill needle that there was moisture on the stopper attached with the plunger.There was no report of exposure, serious injury or medical intervention.It was reported that 132 devices were affected.H.6.Investigation summary: 643 sealed packaged 10ml syringes with blunt fill needles were received, confirmed to be from batch #8218675 (p/n 305064).They were visually evaluated.627 syringes were found to have no defects, while 16 syringes were observed to have elevated amount of silicone presence on the stopper.The amount observed was excessive per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Potential root cause for the excess silicone presence defect is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.

Brand Name
BD¿ LUER-LOK¿ BLUNT FILL NEEDLE
Common Device Name
HYPODERMIC SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8056803
Report Number1213809-2018-00758
Device Sequence Number2463134
Product Code FMF
UDI-Device Identifier30382903050643
UDI-Public30382903050643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305064
Device Lot Number8218675
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;